Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

The Sustiva/Atripla Thread

<< < (19/27) > >>

Dan0:

--- Quote from: bufguy on April 16, 2013, 01:29:35 PM ---
My doc still thinks its the gold standard in treatment and still thinks Atripla outperforms even the newest meds. He cites the superior half life of the sustiva which makes timing very forgiving. Even the FOTO study (five days on 2 days off) showed no decrease in effectiveness when weeklends are missed. The new drugs do not have the same half life.

He was concerned about Stribild because it has a booster (comicstat) that may amplify any kidney problems caused by the tenofovir.

Complera is not recommended for those who begin with a high viral load and Isentress must be taken twice daily and has a much shorter half life.


--- End quote ---

Perhaps someone here can enlighten me on the "half-life" of meds and what impact this would have in switching from Atripla to Stribald?  I am the first to say that I am remiss in doing my due diligence with medications, information, etc., I try to keep up as I can but apparently fall short! This is the first time that I've heard of this.

Jeff G:
Atripla stays in your system a long time , some other drugs , not so much .

The half-life is the amount of time necessary for the concentration of the drug in the bloodstream of the body to be reduced by one-half. The time it will take for a drug to reach a steady state, or full effectiveness, in the system is based on that half-life.

newt:
Given efavirenz seems to increase your risk of suicide by a factor of 2.5, should it remain a preferred choice for 1st time treatment?

http://www.aidsmap.com/Does-efavirenz-use-raise-the-risk-of-suicide-in-people-with-HIV/page/2775761/

- matt

mitch777:
Thanks Newt for the info.

The evidence is mounting over time. Many of us here have told of our experiences with efavirenz/Sustiva/Atripla. It seems that study after study have shown many side effects yet some prefer to stick with it simply based on VL and CD4 counts. Your post was just a sample of what can occur.

I have said it before and will continue to believe that long term use of this med does more harm in the long term than most realize.

I truly hope people read this thread and know that other options are better.

 

jam77:
I also had bad CNS side effects (insomnia, brain fog, mild psychosis) from Atripla, which slowly built up to a breaking point, and switched to Complera.

In 4 months after the switch most negative side effects went away - now I can sleep and focus almost as before treatment. Even if I'm considering moving to a treatment with even lower CNS side effects, I am very happy that I did switch - I would only go back to Atripla if it was my only available option.

I posted a longer version of my story here:

http://forums.poz.com/index.php?topic=50936.0

Navigation

[0] Message Index

[#] Next page

[*] Previous page

Go to full version